Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 90, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 18, 2014, 5:10 PM EDT for Darke County, Miami County, Shelby County, Ohio. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 5:10 PM EDT (21:10 UTC)
- Expired
- Jun 18, 2014, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Darke County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:24 PM EDT | TSTM WND DMG | 5 Se Greenville, OH | TREES DOWN ACROSS CENTRAL DARKE COUNTY |
| Jun 18, 5:32 PM EDT | TSTM WND DMG | 3 Nw Pleasant Hill, OH | A LARGE TREE AND A POWER LINE DOWN NORTHWEST OF PLEASANT HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
390
WUUS51 KILN 182110
SVRILN
OHC037-109-149-182200-
/O.NEW.KILN.SV.W.0090.140618T2110Z-140618T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SHELBY COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
CENTRAL DARKE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 600 PM EDT.
* AT 507 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
SHARPEYE...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...
ANSONIA...
VERSAILLES...
COVINGTON...
IN ADDITION...ABBOTTSVILLE...PIKEVILLE...STATE ROUTE 47 AT US ROUTE
127...BROCK...DARKE COUNTY AIRPORT...UNION CORNERS...GETTYSBURG AND
WEBSTER ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4020 8481 4031 8443 4020 8431 4006 8434
3999 8481 4001 8482
TIME...MOT...LOC 2110Z 260DEG 25KT 4010 8469
HAIL...0.75IN
WIND...60MPH
$$
HATZOS3 follow-up statements
682
WWUS51 KILN 182121
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT WED JUN 18 2014
OHC037-109-149-182200-
/O.CON.KILN.SV.W.0090.000000T0000Z-140618T2200Z/
DARKE OH-MIAMI OH-SHELBY OH-
521 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN SHELBY...NORTHWESTERN MIAMI AND CENTRAL DARKE
COUNTIES...
AT 518 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR GREENVILLE...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
VERSAILLES AND COVINGTON.
IN ADDITION...DARKE COUNTY AIRPORT...UNION CORNERS...GETTYSBURG...
WEBSTER...HORATIO...BRADFORD...CIRCLE HILL AND BLOOMER ARE NEAR THE
PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4014 8472 4020 8469 4031 8443 4020 8431
4006 8434 4000 8472
TIME...MOT...LOC 2122Z 260DEG 25KT 4009 8455
HAIL...0.75IN
WIND...60MPH
$$
HATZOS182
WWUS51 KILN 182141
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT WED JUN 18 2014
OHC037-109-149-182200-
/O.CON.KILN.SV.W.0090.000000T0000Z-140618T2200Z/
DARKE OH-MIAMI OH-SHELBY OH-
541 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN SHELBY...NORTHWESTERN MIAMI AND EASTERN DARKE
COUNTIES...
AT 537 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR BRADFORD...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
COVINGTON AND POLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4002 8458 4020 8446 4025 8437 4020 8431
4006 8434
TIME...MOT...LOC 2141Z 260DEG 25KT 4012 8437
HAIL...1.00IN
WIND...60MPH
$$
HATZOS240
WWUS51 KILN 182150
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT WED JUN 18 2014
OHC037-109-149-182200-
/O.EXP.KILN.SV.W.0090.000000T0000Z-140618T2200Z/
DARKE OH-MIAMI OH-SHELBY OH-
550 PM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHELBY...
NORTHWESTERN MIAMI AND EASTERN DARKE COUNTIES WILL EXPIRE AT 600 PM
EDT...
ALTHOUGH THIS WARNING WILL NO LONGER BE IN EFFECT...THERE IS STILL A
SEVERE THUNDERSTORM WARNING FOR PORTIONS OF MIAMI AND SHELBY
COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 4002 8458 4020 8446 4025 8437 4020 8431
4006 8434
TIME...MOT...LOC 2150Z 260DEG 25KT 4013 8429
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:12 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 18, 4:12 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 412 PM EDT WED JUN 18 2014 .SYNOPSIS... A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF THE WEEK AS A WEAK FRONT PUSHES SOUTH THROUGH OHIO AND INDIANA TOWARD THE OHIO RIVER INTO THURSDAY. THIS FRONT WILL BECOME MORE DIFFUSE AS IT STARTS TO WASH OUT FROM THE MID-ATLANTIC INTO THE WESTERN GREAT LAKES INTO THE WEEKEND AS WEAK HIGH PRESSURE ATTEMPTS TO BUILD SOUTHWARD OUT OF EASTERN CANADA INTO THE EASTERN GREAT LAKES. OVERALL...IT WILL BE AN UNSETTLED PERIOD FOR THE AREA WITH DAILY THREATS FOR SHOWERS AND THUNDERSTORMS...AND CONTINUED WARM AND MUGGY DAYS. THERE IS SOME HOPE FOR SLIGHTLY DRIER AIR AND A REDUCED THREAT OF SHOWERS AND STORMS INTO THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MESOSCALE/OBSERVATIONAL ANALYSIS AT 19Z PLACES A NORTHWARD RETREATING OUTFLOW BOUNDARY/WARM FRONTAL STRUCTURE FROM EXTREME NW OHIO SOUTHEAST INTO CNTL PA. TO THE SW OF THIS FEATURE...VERY WARM AND MOIST WITH MODERATE INSTBY /MLCAPE TO 2500 J/KG/ WITH WEAK LOW AND DEEP LAYER WLY FLOW RESULTING IN 0-6KM SHEAR AOB 30KTS AND ANEMIC LOW LEVEL SHEAR. WARM SECTOR IS LARGELY UNCAPPED WITH AIRMASS/PULSE-TYPE UPDRAFTS DOTTING THE LANDSCAPE...AND ANY ONE OF THESE COULD PRODUCE A LOCALIZED STRONG/SEVERE WIND GUST THROUGH EARLY EVENING BUT EXPECTING THAT TO BE THE EXCEPTION AND NOT THE NORM. STRONG MCV SEEN IN RADAR LOOPS/WATER VAPOR MOVING NOW INTO WRN MI...DRIVING A MODERATELY INTENSE LINEAR CONVECTIVE SYSTEM THROUGH MI/NRN IN. RECENT RADAR TRENDS SUGGEST ABSENCE OF STRONGER LOW LEVEL SHEAR IS KEEPING A MORE WIDESPREAD WIND DAMAGE THREAT AT BAY...WITH KIWX/MOSAIC RADAR LOOPS SHOWING OUTFLOW TRYING TO KICK EAST OF THE MAIN LINE. STILL SOME INTENSE UPDRAFTS IN THIS LINE...AND ANY SHORT TERM CONGEALING OF STRONGER UPDRAFTS COULD LEAD TO A BOWING STRUCTURE/LINE SEGMENT TO SURGE EAST/SOUTHEAST INTO THE NRN FORECAST AREA THROUGH LATER AFTERNOON INTO THE EVENING. SHORT TERM MODEL GUIDANCE SUGGESTS HEIGHT FALLS WILL OCCUR TONIGHT WHICH SHOULD ALLOW MAIN LOW LEVEL BOUNDARY TO SAG SOUTHWARD...WHETHER REINFORCED/DRIVEN BY CONVECTIVE OUTFLOWS OR NOT. THINK WITH TIME...STORMS DEVELOPING CNTL IL AHEAD OF OR ON TAIL END OF CURRENT MCS WILL MOVE/DEVELOP EASTWARD INTO THE AREA THIS EVENING INTO THE OVERNIGHT. THERE IS A HEAVY RAIN/FLASH FLOOD THREAT HERE...ESPECIALLY IF CONVECTIVE OUTFLOW IS STRONG/DEEP AND BECOMES ORIENTED IN NW->SE FASHION...AS AFTER 01Z THE 925-850MB LOW LEVEL JET /30KTS/ AND MOISTURE TRANSPORT WOULD FAVOR A DECENT CONVERGENCE AXIS TO ALLOW FOR REGENERATIVE CONVECTION. RIGHT NOW AM MOST CONCERNED ABOUT NRN AREAS FROM NORTH OF DAYTON OVER TOWARD CMH...AS OVERNIGHT CORFIDI VECTORS FALL TO NEAR ZERO /KTS/ THERE COULD BE A NARROW HEAVY RAIN FOOTPRINT THAT CAUSES SOME HYDRO ISSUES. CONFIDENCE IN THIS SCENARIO /GIVEN AMALGAM OF CONVECTION ALLOWING GUIDANCE BEING VERY WISHY-WASHY ON EVOLUTION/HANDLING OF CURRENT CONVECTION/ IS NOT HIGH THUS WILL HOLD ON FLASH FLOOD WATCH FOR NOW AND SEE HOW THINGS DEVELOP OVER THE NEXT 2-4 HOURS. SEVERE THREAT ALSO NOT HIGH CONFIDENCE...THE WEAK 0-3KM SHEAR AND UNFAVORABLE ORIENTATION OF THE SHEAR VECTOR TO ONGOING LINES TO OUR WEST DOESN/T FAVOR ANY SIGNIFICANT SHORT-TERM INTENSIFICATION ON THE PORTIONS OF THE LINE THAT MAY AFFECT THE ILN AREA...BUT GIVEN EXTREME DCAPE VALUES IT WON/T TAKE MUCH FOR ANY LINE SEGMENT TO LOCALLY PRODUCE SOME SIGNIFICANT WIND GUSTS WITH STORM CLUSTER MERGERS. RAP/NAM FCST LOW LEVEL SHEAR VECTORS DON/T IMPROVE MUCH THROUGH THE NIGHT...SO RIGHT NOW THINK SVR THREAT HINGES ON LINE ORIENTATION AND COLD POOL FORMATION...NEITHER OF WHICH IS OVERLY CERTAIN RIGHT NOW. AS STATED...DCAPE/LOW LEVEL LAPSE RATES ARE FAVORABLE...SO THREAT IS THERE ESP ALONG/NORTH OF I-70 THRU MID EVENING. THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT. SHOULD HAVE A LITTLE MORE IN THE WAY OF CLOUDS WHICH WILL KEEP TEMPS A LITTLE COOLER BUT STILL A WARM/MUGGY DAY OUTSIDE OF CONVECTION. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE PATTERN THROUGH THE EXTENDED FORECAST PERIOD WILL BE CHARACTERIZED BY WEAK RIDGING OVER THE SOUTH CENTRAL STATES...GRADUALLY FLATTENING BY EARLY NEXT WEEK. THE OHIO VALLEY WILL BE ON THE NORTHERN PERIPHERY OF THIS RIDGE...WITH A GENERALLY ILL-DEFINED SURFACE PRESSURE PATTERN UNDERNEATH. BY THE MIDDLE OF THE WEEK...12Z MODEL RUNS SUGGEST THAT A SHORTWAVE TROUGH WILL BE MOVING ACROSS THE REGION IN THE GENERALLY ZONAL FLOW. FRIDAY REMAINS THE MOST CERTAIN DAY FOR PRECIPITATION OVER THE REGION...AS AN UPPER TROUGH MAKES ITS PUSH AWAY FROM THE AREA (BEFORE RIDGING NUDGES IN ON SATURDAY). THERE WILL BE A SURFACE BOUNDARY MOVING SOUTHERLY ACROSS THE CWA...GENERALLY ALONG A NORTHWEST-TO-SOUTHEAST ORIENTATION. THE FOCUS FOR CONVECTION IS GENERALLY EXPECTED TO MOVE ALONG THIS BOUNDARY...WITH THE GREATEST CHANCES IN THE NORTHERN CWA...AND DRIER CONDITIONS EXPECTED BY SATURDAY MORNING. THOUGH THE TIMING MAY BE A LITTLE FAST...THE 12Z NAM SUGGESTS THAT CONDITIONS MAY DRY OUT AS EARLY AS FRIDAY NIGHT AS SOON AS THE TROUGH AXIS HAS PASSED. THE AIR MASS IS NOT EXPECTED TO CHANGE VERY MARKEDLY...LEADING TO SIMILAR MAX AND MIN TEMPERATURES THROUGH THE PERIOD. THE MOIST AND UNSTABLE CONDITIONS WILL ALSO LEAD TO CONTINUED CHANCES FOR (GENERALLY DIURNAL) SHOWERS AND THUNDERSTORMS. THOUGH LOW OVER THE WEEKEND (WITH THE ECMWF SUGGESTING DRY CONDITIONS)...THESE CHANCES ARE EXPECTED TO INCREASE GOING INTO THE NEW WEEK...AS THE PATTERN SHIFTS JUST ENOUGH THAT DISTURBANCES IN THE FLATTENING MID-LEVEL FLOW WILL BE CAPABLE OF MOVING THROUGH THE AREA. THOUGH THE 12Z RUNS DO SHOW SUCH A DISTURBANCE FOR WEDNESDAY IN THE GENERAL AREA...THIS FEATURE IS NOT YET BEING MODELED CONSISTENTLY. HOWEVER...IT CAN BE VIEWED AS AN EXAMPLE SCENARIO FOR THE POTENTIAL OF ORGANIZED CONVECTION AT SOME POINT LATE IN THE FORECAST PERIOD. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... DIURNAL CONVECTION IS DEVELOPING ACROSS THE TAFS AT THE ONSET OF THE PERIOD. BEST COVERAGE ATTM IS IN THE VICINITY OF DAYTON...SO WENT A TEMPO SHRA THERE FOR THE FIRST COUPLE OF HOURS OF THE PERIOD. THRU 00Z EXPECT SCT CONVECTION TO OCCUR ACROSS THE TAFS DUE TO THE UNSTABLE AIRMASS AND HEATING...SO CARRIED VCTS. FRONTAL BOUNDARY ACROSS THE SRN GREAT LAKES WILL SAG SLOWLY SOUTH OVERNIGHT. EXPECT THUNDERSTORM COMPLEX TO DEVELOP OVER THE GREAT LAKES AND MOVE SE THRU THE TAFS. IT APPEARS THAT THESE STORMS WILL WEAKEN AS THEY COME IN...REACHING THE NRN TAFS AROUND 06Z AND THE SRN TAFS TOWARD SUNRISE THURSDAY. BROUGHT IN MVFR CONDITIONS WITH THE EXPECTED ACTIVITY. AFTER 12Z THURSDAY...THE BEST CONVECTION SHOULD BE FOUND ALONG THE OHIO RIVER...SO KEPT MVFR CONDITIONS AT KCVG/KLUK IN THE CONVECTION. FARTHER N...SCATTERED CONVECTION SHOULD AFFECT THE REMAINING TAFS....BUT COVERED IT WITH VCTS ATTM. WINDS WILL BECOME WESTERLY ON THURSDAY MORNING AS THE BOUNDARY SLIPS S OF THE TAFS. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...BINAU/SITES SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...SITES
Hazardous weather outlook, Jun 18, 4:39 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 439 PM EDT WED JUN 18 2014 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077>082-088-192045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 439 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH TONIGHT...WITH THE BETTER CHANCES ALONG AND NORTH OF INTERSTATE 70 THROUGH MID EVENING...AND THE FURTHER SOUTH IN A MORE LIMITED FASHION OVERNIGHT. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS BUT SOME LARGE HAIL IS POSSIBLE AS WELL. THERE IS ALSO THE THREAT FOR LOCALLY HEAVY RAIN CAUSING SHORT TERM RUNOFF ISSUES AND LOCALIZED FLOODING WHERE STORMS TRAIN OVER THE SAME AREAS. THIS HEAVY RAIN THREAT WILL FIRST BE CONFINED TO AREAS ALONG AND NORTH OF INTERSTATE 70 THROUGH MID EVENING AND THEN EXPAND SLOWLY SOUTHWARD OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING SHOULD AN ORGANIZED SEVERE WEATHER THREAT DEVELOP. INZ075-080-KYZ089>100-192045- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- 439 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT. A FEW STRONG STORMS WITH GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE LATER TONIGHT...BUT THE HIGHER CHANCES OF SEVERE WEATHER SHOULD REMAIN NORTH OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BINAU
In the hours before
Local storm report, Jun 18, 11:24 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TSTM WND DMG 2 N YELLOW SPRINGS 39.84N 83.89W
06/16/2014 CLARK OH EMERGENCY MNGR
SEVERAL TREES DOWN ALONG SOUTH TECHUMSEH ROAD.
0123 PM TSTM WND DMG 3 NNE YELLOW SPRINGS 39.84N 83.87W
06/16/2014 CLARK OH EMERGENCY MNGR
SEVERAL LARGE TREES DOWN ALONG HUSTEAD ROAD.
0124 PM TSTM WND DMG 5 SSW SPRINGFIELD 39.86N 83.83W
06/16/2014 CLARK OH EMERGENCY MNGR
SEVERAL TREES DOWN ALONG WEST SPARROW ROAD.
&&
JDRSpecial weather statement, Jun 18, 4:03 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT WED JUN 18 2014
OHZ043-044-052-182030-
CHAMPAIGN OH-LOGAN OH-SHELBY OH-
403 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY...WESTERN LOGAN
AND NORTHWESTERN CHAMPAIGN COUNTIES THROUGH 430 PM EDT...
AT 359 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...
MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
THE STRONG THUNDERSTORM WILL AFFECT...
SIDNEY...PORT JEFFERSON...PLATTSVILLE...PEMBERTON...
LOCKINGTON...MAPLEWOOD...QUINCY...LOGANSVILLE...DE GRAFF...
ROSEWOOD...KISER LAKE STATE PARK...BLOOM CENTER AND LEWISTOWN.
LAT...LON 4046 8385 4034 8380 4015 8386 4017 8403
4018 8403 4019 8415 4020 8430 4040 8421
HATZOSSpecial weather statement, Jun 18, 4:24 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED JUN 18 2014
OHZ044-052-182100-
CHAMPAIGN OH-LOGAN OH-
424 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT LOGAN AND NORTHWESTERN CHAMPAIGN
COUNTIES THROUGH 500 PM EDT...
AT 421 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOGANSVILLE...MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM IS
LOCATED NEAR BELLEFONTAINE.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
RUSSELLS POINT...WEST LIBERTY...BELLEFONTAINE...
QUINCY...DE GRAFF...LEWISTOWN...NORTHWOOD...SPRINGHILLS...
ZANESFIELD...NEW JERUSALEM...RUSHYLVANIA AND VALLEY HI.
LAT...LON 4052 8378 4048 8358 4026 8361 4022 8400
4048 8398
HATZOSSpecial weather statement, Jun 18, 4:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT WED JUN 18 2014
OHZ034-042-182130-
DARKE OH-MERCER OH-
458 PM EDT WED JUN 18 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MERCER AND DARKE
COUNTIES THROUGH 530 PM EDT...
AT 453 PM EDT...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
ACROSS SOUTHERN MERCER AND DARKE COUNTIES. THESE STORMS ARE MOVING
EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ST. HENRY...BURKETTSVILLE...ANSONIA...VERSAILLES...
PIKEVILLE...GREENVILLE...SHARPS CROSSING...UNION CITY...
PALESTINE...GETTYSBURG AND ROSSBURG.
LAT...LON 4052 8455 4021 8446 4001 8451 3999 8481
4052 8480
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:03 PM EDT | Special Weather Statement | ILN | Shelby | 27 min |
| Jun 18, 4:24 PM EDT | Special Weather Statement | ILN | Logan | 36 min |
| Jun 18, 4:58 PM EDT | Special Weather Statement | ILN | Darke | 32 min |
| Jun 18, 5:31 PM EDT | Special Weather Statement | ILN | Delaware | 29 min |
| Jun 18, 5:33 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 57 min |
| Jun 18, 5:35 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Jun 18, 5:36 PM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Jun 18, 5:54 PM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Mercer | 36 min |
| Jun 18, 5:58 PM EDT | Special Weather Statement | ILN | Champaign | 32 min |
| Jun 18, 6:14 PM EDT | Special Weather Statement | ILN | Champaign, Clark | 31 min |
| Jun 18, 6:24 PM EDT | Special Weather Statement | ILN | Darke | 21 min |
| Jun 18, 6:33 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Jun 18, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 42 min |
| Jun 18, 6:41 PM EDT | Special Weather Statement | ILN | Madison | 34 min |
| Jun 18, 6:53 PM EDT | Special Weather Statement | ILN | Miami, Shelby | 37 min |
| Jun 18, 6:58 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jun 18, 7:12 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 33 min |
| Jun 18, 7:18 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 42 min |
| Jun 18, 7:25 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 35 min |
| Jun 18, 7:46 PM EDT | Special Weather Statement | ILN | Greene | 29 min |
| Jun 18, 7:52 PM EDT | Special Weather Statement | ILN | Butler, Warren | 23 min |
| Jun 18, 7:54 PM EDT | Special Weather Statement | ILN | Fairfield, Licking | 36 min |
| Jun 18, 7:57 PM EDT | Special Weather Statement | ILN | Clark, Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.